Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 6, NWS Great Falls, MT

January 22, 2006

NWS Great Falls, MT issued this high wind warning at Jan 22, 2006, 8:41 AM MST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2006, 8:41 AM MST (15:41 UTC)
Expired
Jan 23, 2006, 5:00 PM MST
In force
32 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 221541
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
841 AM MST SUN JAN 22 2006

...STRONG WINDS EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE
CUT BANK AREA THROUGH MONDAY AFTERNOON...

.A SURFACE AREA OF LOW PRESSURE IS MOVING EAST THROUGH CENTRAL
ALBERTA TODAY. AS THIS SYSTEM MOVES THROUGH THE REGION...STRONG
WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE NORTHERN
ADJACENT PLAINS THROUGH MONDAY AFTERNOON INCLUDING THE CUT BANK
AREA. WINDS SPEEDS ARE EXPECTED TO DECREASE IN INTENSITY FOR A
SHORT TIME THIS EVENING...ONLY TO PICK BACK UP IN STRENGTH BY
EARLY MONDAY MORNING. THUS A HIGH WIND WARNING WILL REMAIN IN
EFFECT NOW THROUGH MONDAY AFTERNOON.

MTZ009-010-048-230500-
/O.NEW.KTFX.HW.W.0006.060122T1541Z-060124T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
841 AM MST SUN JAN 22 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT TODAY
THROUGH MONDAY AFTERNOON. EXPECT SUSTAINED WEST WINDS OF 35 TO
45 MPH...WITH GUSTS UP TO 65 MPH. ISOLATED WIND GUSTS NEAR 80 MPH
ARE LIKELY IN THE FAVORED WINDIEST LOCATIONS AND NEAR RIDGE TOPS.

THE STRONG WINDS ARE EXPECTED TO DECREASE IN INTENSITY FOR A
SHORT TIME THIS EVENING...BUT ARE THEN EXPECTED TO RE-INTENSIFY
AFTER MIDNIGHT. THUS THE HIGH WIND WARNING WILL REMAIN IN EFFECT
UNTIL MONDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
6 follow-up statements
000 
WWUS75 KTFX 230350
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 PM MST SUN JAN 22 2006

MTZ009-010-048-231200-
/O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
850 PM MST SUN JAN 22 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT LATE
TONIGHT THROUGH MONDAY AFTERNOON. EXPECT SUSTAINED WEST WINDS OF
35 TO 45 MPH...WITH GUSTS UP TO 65 MPH. ISOLATED WIND GUSTS NEAR
80 MPH ARE LIKELY IN THE FAVORED WINDIEST LOCATIONS AND NEAR RIDGE
TOPS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 231116
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 AM MST MON JAN 23 2006

MTZ009-010-048-231745-
/O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
416 AM MST MON JAN 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WINDS GUSTS EARLY THIS MORNING WERE LOCALLY NEAR 90 MPH OVER THE
ROCKY MOUNTAIN FRONT AND NEAR 70 MPH OVER EASTERN GLACIER COUNTY.
ALTHOUGH WIND GUSTS ARE NOT EXPECTED TO REACH THESE SPEEDS THE REST OF
TODAY...EXPECT GUSTS TO 80 MPH IN THE WINDIEST AREAS OF THE ROCKY
MOUNTAIN FRONT WITH GUSTS 60 TO 65 MPH OVER EASTERN GLACIER
COUNTY. EXPECT SUSTAINED WEST WINDS OF 30 TO 45 MPH. WINDS WILL
DIMINISH LATER THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 231715
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1015 AM MST MON JAN 23 2006

MTZ009-010-048-240000-
/O.CON.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
1015 AM MST MON JAN 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH 
WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH LATER
THIS AFTERNOON.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 232342
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 PM MST MON JAN 23 2006


MTZ009-010-048-240045-
/O.EXP.KTFX.HW.W.0006.000000T0000Z-060124T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
442 PM MST MON JAN 23 2006

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

$$
000 
WWUS75 KTFX 031056
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 AM MST FRI FEB 3 2006

MTZ009-048-032200-
/O.CON.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
356 AM MST FRI FEB 3 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

A VERY STRONG SURFACE GRADIENT WILL DEVELOP AHEAD OF AN INTENSE
PACIFIC STORM SYSTEM SATURDAY AND SATURDAY NIGHT. STRONG AND
GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY
MOUNTAIN FRONT DURING THIS PERIOD. BY SATURDAY AFTERNOON WINDS OF
30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE...AND THE STRONG
WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY NIGHT BEFORE
DIMINISHING ON SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 032035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 PM MST FRI FEB 3 2006

MTZ009-048-041100-
/O.UPG.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/
/O.NEW.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
135 PM MST FRI FEB 3 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT SATURDAY AND WILL CONTINUE THROUGH EARLY
SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE
LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY
DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 22, 4:25 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, Jan 22, 4:25 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MST SUN JAN 22 2006

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH TUESDAY...A STRONG UPPER RIDGE IN THE EASTERN PACIFIC
OCEAN WILL GRADUALLY WORK ITS WAY EAST AND BE OVER THE FORECAST AREA
BY LATE TUESDAY. WITH THE AREA COMING UNDER THE INFLUENCE OF THE
UPSTREAM UPPER RIDGE..THERE WILL BE LITTLE THREAT OF PRECIPITATION
..EVEN OVER THE WESTERN MOUNTAINS...AS PACIFIC MOISTURE IS SHUNTED
WELL NORTH INTO CANADA. DOWNSLOPE WINDS WILL RULE OVER THE PLAINS
KEEPING TEMPERATURES WELL ABOVE NORMAL. IT WILL BE A DIFFERENT STORY
FOR THE SW WHERE TEMPERATURE INVERSIONS WILL SET UP AND TEMPERATURES
WILL BE CLOSER TO NORMAL. BLANK

TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS ARE HAVING
SOME DIFFICULTY WITH THE DETAILS THROUGH THIS PERIOD BUT ARE IN
SOMEWHAT BETTER AGREEMENT ON THE LARGER SCALE FEATURES TO AFFECT
WEATHER OVER THE REGION. A STRONG UPPER LEVEL RIDGE WILL BE OVER
REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS WILL BRING DRY
CONDITIONS TO THE ENTIRE FORECAST AREA WITH WELL ABOVE AVERAGE
TEMPERATURES. WARMEST DAY LOOKS TO BE WEDNESDAY WITH HIGHS MORE THAN
20 DEGREES ABOVE AVERAGE. NEXT PACIFIC TROUGH WILL ENTER THE
PACIFIC NW THURSDAY AND MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT
AND FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPS...AND AN
INCREASING CHANCE OF PRECIPITATION...MAINLY TO THE MOUNTAINS AS
DOWNSLOPE WINDS LIMIT PRECIP POTENTIAL ON THE PLAINS. HOENISCH

SATURDAY THROUGH SUNDAY...MODELS IN A LITTLE BETTER AGREEMENT DURING
THIS PERIOD.  A SERIES OF WEAK DISTURBANCES IN A WESTERLY FLOW ALOFT
CROSS THE CWA DURING THIS PERIOD.  THIS RESULTS IN PARTLY TO MOSTLY
CLOUDY SKIES ACROSS THE CWA.  MOISTURE IN THIS FLOW BRINGS A GOOD
CHANCE OF SNOW TO THE NORTHERN CONTINENTAL DIVIDE WITH A CHANCE OVER
THE CENTRAL AND SOUTHWEST MOUNTAINS.  DOWNSLOPE WINDS WILL LIMIT
PRECIPITATION OVER THE PLAINS AND THE LARGER SOUTHWEST VALLEYS TO A
SLIGHT CHANCE OF LIGHT SNOW...WITH DRY CONDITIONS OVER THE NORTH AND
NORTHEAST ZONES.  THIS IS A MILD PATTERN...SO TEMPERATURES ARE
EXPECTED TO BE A LITTLE ABOVE SEASONAL AVERAGES FOR MOST AREAS. EK

&&

.AVIATION...
UPDATED 1125Z.
UPPER LEVEL RIDGE IN THE EASTERN PACIFIC WILL GRADUALLY MOVE ONSHORE
FOR MODERATE TO STRONG NORTHWEST FLOW ALOFT OVER NORTH-CENTRAL AND
SOUTHWEST MONTANA. MID-HI LEVEL CLOUD-COVER WILL SPILL OVER THE EAST
SIDE OF THE RIDGE TODAY FOR INCREASING CLOUD-COVER FROM THE NW...IN
THE FORM OF A CHINOOK ARCH OVER NORTHCENTRAL MT. PRESSURE GRADIENT
TIGHTENS AS HIGH PRESSURE BUILDS WEST OF THE DIVIDE FOR GUSTY WEST
WINDS IN THE LEE IF THE ROCKY MTN FRONT. VFR CONDITIONS WILL
PREVAIL...WITH THE ONLY EXCEPTION BEING SOME PATCHY FOG NEAR KHVR
EARLY THIS MORNING...WHICH SHOULD NOT PERSIST BEYOND 14Z. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  32  52  33 /   0   0   0   0
CTB  40  30  50  32 /   0   0   0   0
HLN  36  22  39  19 /   0   0   0   0
BZN  29   8  35   8 /   0   0   0   0
WEY  18  -3  25  -4 /  10   0   0   0
DLN  32  12  38  16 /   0   0   0   0
HVR  36  23  46  24 /   0   0   0   0
LWT  37  22  47  28 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BLANK
LONG TERM...HOENISCH
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 22, 8:32 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
832 AM MST SUN JAN 22 2006

MTZ009-010-048-231100-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
832 AM MST SUN JAN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE
EXPECTED TO CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND INTO
EASTERN GLACIER COUNTY TODAY. GUSTS OF UP TO 80 MPH ARE ALSO
POSSIBLE IN SOME OF THE FAVORED MOUNTAIN PASSES. WINDS WILL
DECREASE SOMEWHAT TONIGHT...BUT THEY WILL INCREASE AGAIN TOWARDS
MONDAY MORNING. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FOR
THESE AREAS THROUGH 5 PM MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WINDS WILL OCCUR THROUGH THE DAY ON
MONDAY...CONTINUING THE HIGH WIND WARNING THROUGH 5 PM MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>055-231100-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
832 AM MST SUN JAN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.